Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 68, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 15, 2021, 7:14 PM CDT for Chambers County, Galveston County, Harris County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 15, 2021, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chambers County, TX, Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 17 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WUUS54 KHGX 160014
SVRHGX
TXC071-167-201-160045-
/O.NEW.KHGX.SV.W.0068.210616T0014Z-210616T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
714 PM CDT Tue Jun 15 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
North central Galveston County in southeastern Texas...
West central Chambers County in southeastern Texas...
Southeastern Harris County in southeastern Texas...
* Until 745 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located over Deer Park,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pasadena, northern League City, southern Baytown, La Porte, Deer
Park, South Houston, Seabrook, Webster, Beach City, Kemah, Clear
Lake, eastern South Belt / Ellington, Nassau Bay, Taylor Lake
Village, El Lago, Shoreacres, Clear Lake Shores, Morgan's Point,
The Johnson Space Center and Ellington Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2964 9523 2976 9507 2974 9495 2963 9480
2948 9491 2956 9505 2951 9512
TIME...MOT...LOC 0014Z 317DEG 10KT 2965 9510
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
550
WWUS54 KHGX 160036
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
736 PM CDT Tue Jun 15 2021
TXC071-160046-
/O.CAN.KHGX.SV.W.0068.000000T0000Z-210616T0045Z/
Chambers TX-
736 PM CDT Tue Jun 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHAMBERS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning has been cancelled.
LAT...LON 2964 9523 2976 9507 2972 9497 2964 9499
2958 9501 2956 9505 2951 9512
TIME...MOT...LOC 0036Z 334DEG 10KT 2956 9511
$$
TXC167-201-160045-
/O.CON.KHGX.SV.W.0068.000000T0000Z-210616T0045Z/
Galveston TX-Harris TX-
736 PM CDT Tue Jun 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN GALVESTON AND SOUTHEASTERN HARRIS COUNTIES...
At 736 PM CDT, a severe thunderstorm was located over southeastern
Clear Lake, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pasadena, northern League City, western Baytown, La Porte, Deer Park,
South Houston, northwestern Seabrook, Webster, Clear Lake, eastern
South Belt / Ellington, Nassau Bay, Taylor Lake Village, El Lago,
Shoreacres, Morgan's Point, The Johnson Space Center, Ellington
Field, San Jacinto State Park and Edgebrook Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2964 9523 2976 9507 2972 9497 2964 9499
2958 9501 2956 9505 2951 9512
TIME...MOT...LOC 0036Z 334DEG 10KT 2956 9511
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:04 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 15, 7:04 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
704 PM CDT Tue Jun 15 2021
AVIATION [00Z TAF ISSUANCE]...
Mostly VFR conditions expected across SE Texas. Areas of SH/TS are
still ongoing and the strongest ones are now moving over Southern
Harris, Galveston, Liberty, and Chambers Counties. Brief periods
of MVFR conditions in and around this activity. Strong gusty
winds, heavy rainfall, frequent lightning, and hail are
accompanied with these storms. Expect this activity to continue to
move S-SW during the next hour or so, affecting KGLS and possibly
LBX. After this activity dissipates, the night will remain
relatively quiet with Light VRB winds.
A similar wx pattern is expected Wed with SH/TS developing in the
afternoon. These storms will be capable of producing heavy
rainfall and reduced vis, strong gusty winds, small hail and
frequent lightning. Winds will be NE-E during most of the day at
around 4-8 KTS turning VRB Wed night.
24
&&
.PREV DISCUSSION... /ISSUED 357 PM CDT Tue Jun 15 2021/
..Heat Advisory In Effect...
SHORT TERM [Tonight Through Wednesday Night]...
The main concerns in the near term are heat and the chance for
showers and thunderstorms through early evening. Abundant sunshine
and light variable winds have resulted in temperatures to reach the
mid to upper 90s at many locations early this afternoon. The
combination of very warm temperatures, calm to light winds and
dewpoints in the 70 is once again producing heat index values in the
triple digits. A Heat Advisory remains in effect for portions of
Southeast TX through 7PM CDT.
Latest visible satellite imagery and radar loop show diurnal Cu
developing across the region along with a weak sea breeze boundary.
With MLCAPE in the 2k-3k J/kg and low-level lapse rates in the 7-8
C/km, scattered showers and thunderstorms are expected this
afternoon. Some of these storms may become strong producing strong
downbursts. While vertical wind shear is weak/limited, strong gusty
winds cannot be ruled out as DCAPE remains around 1000-1400 J/kg
across our region. This threat is highlighted well in the Day 1
outlook from SPC. The best chance for this activity will be along
and south of I-10; though some isolated storms may develop north.
Precipitation should taper off around sunset with the loss of
daytime heating.
A similar weather pattern is anticipated on Wednesday with very warm
temperatures and diurnally-driven showers/storms. Highs mainly from
the mid to upper 90s are expected. Heat index will range from 100-
108 degrees in the afternoon. Overnight lows will range from the low
70s to near 80 tonight and Wednesday night. 05
LONG TERM [Thursday Through Tuesday]...
Ridging over the 4-Corners will be slowly weakening and flattening
this will allow the tropical moisture and system in the Bay of
Campeche to lift northward. This tropical system will be a large
part of the forecast. Hurricane Center has it at 40% through day
two and 80% through day 5 for development. The guidance continues
to show both a slow moving system initially and poorly organized
until around Friday morning when it may reform as convection gets
cranking with the system. Then the system starts a more northerly
motion. A lot of uncertainty in the models is giving us a good
range of possibilities on track and for the most part this should
take it toward southwest Louisiana or the Texas coast generally
along and east of Freeport. A few outliers further west or east of
that area but those are probably much lower probability events.
Stress here is on the fact that without a center the models are
going to struggle with the ultimate track and intensity as well as
where are the associated storms. If this goes according to plan
that wouldn't take place until Thursday night/Friday morning and
then the system is moving north. The system should be pretty
ragged with shear and probably one sided until it gets into the
northwestern Gulf then it could get somewhat more symmetric. As
it stands this system should be pushing onto land early Saturday.
Storms north of the system should be moving into the coastal
waters Friday and then into the coastal areas in the afternoon and
evening. A fairly strong upper low moving through Canada/MN/MI
Friday night should help weaken the ridging north of the tropical
system draw it north and then northeast...hence the Louisiana
concerns.
As for the weather in the shorter term - still hot Thursday with
slight chance/chance mainly south for storms during peak heating
along the seabreeze. Thursday evening the storms wane with loss
of heating and a fairly pleasant remainder of the night. Friday
the chance for storms increase along the coast. Drier air mixes in
late in the day across the north. Friday focuses on the tropical
system and probably a sharp demarcation between storms from
not in the northwest to in the southeast. Friday night and
Saturday tropical weather...then it shifts eastward and drier air
wraps around and across much of the area by Sunday though probably
still juicy over the south so could see a good band of showers and
thunderstorms set up. Warmth and slight chance for storms returns
late Sunday through Tuesday.
45
AVIATION [18Z TAF Issuance]...
Scattered showers and storms are expected this afternoon and
early evening with better chances along and south of I-10
(terminals south of KCXO). Given low confidence in timing and
coverage, have only kept VCTS. Erratic winds up to 40 knots will
be possible with any strong storms. Otherwise, VFR conditions are
expected through the period with light and variable winds. 05
MARINE...
Quiet through Wednesday night then winds ramping up and building
seas with potential tropical system. SCA conditions should be in
place by Thursday evening and Friday morning with northeasterly
flow becoming east. As the tropical system nears the area and
potentially into the area could see seas of 8+ feet and winds 25
knots+. It departs the area and winds swing to the west and
southwest going into Sunday.
Elevated tide levels developing Thursday and peaking Friday
night/Saturday. PETSS guidance envelope indicating tide levels
near 4 feet possible. Rip currents a good bet during the
Thursday-Saturday time frame.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 96 75 96 74 / 10 10 10 10 0
Houston (IAH) 75 98 76 97 76 / 30 30 30 20 30
Galveston (GLS) 81 93 80 91 81 / 10 20 20 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening for the following
zones: Austin...Coastal Harris...Colorado...Fort Bend...
Inland Brazoria...Inland Galveston...Inland Harris...Inland
Jackson...Inland Matagorda...Montgomery...Northern
Liberty...Polk...San Jacinto...Southern Liberty...Trinity...
Walker...Waller...Wharton.
GM...NONE.
&&
Aviation...24In the hours before
Special weather statement, Jun 15, 5:48 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
548 PM CDT Tue Jun 15 2021
TXZ213-214-227-300-313-152330-
Coastal Harris TX-Chambers TX-Southern Liberty TX-Inland Harris TX-
Fort Bend TX-
548 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORT BEND...NORTHERN
CHAMBERS...SOUTHEASTERN LIBERTY AND CENTRAL HARRIS COUNTIES UNTIL 630
PM CDT...
At 544 PM CDT, Doppler radar was tracking a broken line strong
thunderstorms stretching across northern Harris, southern Liberty
and Chambers Counties. Boundary collisions will cause brief
intensity spikes at times which could produce localized 25 to 50 mph
winds, small hail and a quick 1 to 2 inches of rainfall.
Locations impacted include...
Pasadena, northeastern Sugar Land, Baytown, northern Missouri City,
Deer Park, Stafford, South Houston, Bellaire, West University Place,
Galena Park, Jacinto City, Jersey Village, Hunters Creek Village,
Bunker Hill Village, Piney Point Village, Beach City, Cloverleaf,
Downtown Houston, Greenway / Upper Kirby Area and Spring Branch
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 9534 2966 9584 2992 9564 2993 9527
2997 9489 3004 9445 2989 9444 2989 9436
2978 9436
TIME...MOT...LOC 2244Z 012DEG 7KT 2999 9446 2992 9490 2986 9528 2985
9566Special weather statement, Jun 15, 6:35 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
635 PM CDT Tue Jun 15 2021
TXZ214-313-338-438-439-160015-
Galveston Island TX-Coastal Harris TX-Chambers TX-
Coastal Galveston TX-Bolivar Peninsula TX-
635 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALVESTON...SOUTHERN
CHAMBERS AND EASTERN HARRIS COUNTIES UNTIL 715 PM CDT...
At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beach City to near Anahuac to 20 miles
southeast of High Island. Movement was southwest at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northeastern Baytown, Beach City, Galveston Pier 21, Anahuac, Pelican
Island, Crystal Beach, The Strand, Port Bolivar, Smith Point,
Gilchrist, Rollover Pass, Galveston Pleasure Pier, Bolivar Peninsula
and Oak Island.
LAT...LON 2940 9436 2929 9458 2917 9469 2915 9472
2947 9491 2970 9475 2977 9496 2977 9458
2950 9437 2946 9435
TIME...MOT...LOC 2334Z 053DEG 24KT 2978 9488 2977 9459 2932 9422Local storm report, Jun 15, 6:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 NNW HOUSTON 29.80N 95.40W
06/15/2021 E0.75 INCH HARRIS TX PUBLIC
&&Special weather statement, Jun 15, 7:08 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
708 PM CDT Tue Jun 15 2021
TXZ179-199-200-213-300-313-160100-
Northern Liberty TX-Coastal Harris TX-Polk TX-Southern Liberty TX-
Inland Harris TX-Montgomery TX-
708 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...CENTRAL
LIBERTY...SOUTHEASTERN POLK AND NORTHEASTERN HARRIS COUNTIES UNTIL
800 PM CDT...
At 707 PM CDT, Doppler radar was tracking scattered strong
thunderstorms along an outflow boundary extending from near Batson
to near Lake Houston Dam. Movement was north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Humble, northwestern Liberty, Dayton, Kingwood, Barrett, Crosby,
Hardin, Plum Grove, Kenefick, Dayton Lakes, Atascocita, Northshore,
Lake Houston Dam, Lake Houston, Hunterwood, Sheldon, El Dorado /
Oates Prairie, East Houston and Moss Hill.
LAT...LON 3049 9462 3042 9471 3019 9463 2977 9523
3008 9526 3054 9455 3049 9454
TIME...MOT...LOC 0007Z 188DEG 11KT 3029 9459 2989 9518Local storm report, Jun 15, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM MARINE TSTM WIND 19 E SAN LEON 29.48N 94.61W
06/15/2021 M60 MPH GMZ335 TX MESONET
WEATHERFLOW CRAB LAKE SITE.
&&Local storm report, Jun 15, 7:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
712 PM CDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM MARINE TSTM WIND 4 ENE TEXAS CITY 29.42N 94.89W
06/15/2021 M53 MPH GMZ335 TX PUBLIC
WEATHERFLOW TEXAS CITY LEVEE SITE.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston | 43 min |
| Jun 15, 7:08 PM CDT | Special Weather Statement | HGX | Liberty | 52 min |
| Jun 15, 7:21 PM CDT | Special Weather Statement | HGX | Montgomery | 39 min |
| Jun 15, 7:26 PM CDT | Special Marine Warning | HGX | 94 min | |
| Jun 15, 7:31 PM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend | 59 min |
| Jun 15, 7:33 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes | 42 min |
| Jun 15, 8:04 PM CDT | Special Weather Statement | HGX | Montgomery | 41 min |
| Jun 15, 8:24 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 51 min |
| Jun 15, 8:30 PM CDT | Special Marine Warning | HGX | 30 min | |
| Jun 15, 8:47 PM CDT | Special Weather Statement | HGX | Waller | 28 min |
| Jun 15, 9:02 PM CDT | Special Weather Statement | HGX | Washington | 43 min |
| Jun 15, 9:12 PM CDT | Special Weather Statement | HGX | Fort Bend | 48 min |
| Jun 15, 9:20 PM CDT | Special Marine Warning | HGX | 115 min | |
| Jun 15, 9:23 PM CDT | Small Craft Advisory | HGX | 2 hr | |
| Jun 16, 4:16 PM CDT | Special Weather Statement | HGX | Jackson | 44 min |
| Jun 16, 4:17 PM CDT | Special Marine Warning | HGX | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.